Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 67, NWS Nashville, TN

July 2, 1999Cumberland County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 2, 1999, 1:23 PM CDT for Cumberland County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 1999, 1:23 PM CDT (18:23 UTC)
Expired
Jul 2, 1999, 3:30 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Cumberland County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOHX 021831
FFWBNA
TNC035-022030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
123 PM CDT FRI JUL 2 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CUMBERLAND COUNTY IN TENNESSEE
  
* UNTIL 330 PM CDT

* AT 125 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN A FEW MILES SOUTHEAST OF LANTANA...OR ABOUT 9 MILES     
  SOUTH OF CROSSVILLE. THIS AREA OF HEAVY RAIN WAS DRIFTING VERY     
  SLOWLY EASTWARD AND WILL BE AFFECTING AREAS ALONG AND JUST WEST OF 
  ROUTE 127. 

EXCESSIVE RUNOFF FROM THIS AREA OF HEAVY RAIN WILL CAUSE FLASH FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

15/5

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 1:00 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 2, 1:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
100 PM CDT FRI JUL 02 1999

NE-SW VORT LOBE FROM SERN KY TO NRN MS MAY SUPPORT CONVECTION
ENOUGH TO MENTION EARLY EVENING TSTMS IN THE PLATEAU. ANOTHER
H5 SHRTWV TO THE NW IN WRN KY/ILL/IN MAY AFFECT THE NRN PORTION
OF MIDDLE TENN LATE TONIGHT. THUS WDLY SCT TSTMS LATE TONIGHT
FOR NRN MIDDLE. OTHERWISE DRY FCST THROUGH SUNDAY. ALL MODELS
INDICATE WESTERLYS MOVING NWD WITH H5 RIDGE MOVING BUILDING OVER
THE STATE WITH INCREASING WARM AIR AT MID AND UPPER LEVELS.
BELIEVE ANY CONVECTION THAT OCCURS WILL REMAIN IN THE ISOLATED
CATEGORY AND NOT WORTH MENTIONING.

TEMPS FROM FWC LOOK REASONABLE.

BNA BB 072/093 073/093 075 18210
CSV BB 068/087 069/088 072 18210

18
JLM

In the hours before

Local storm report, Jul 2, 10:07 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0915 AM    3 NW CLARKSVILLE          TN   FLOODING
07/02/99   MONTGOMERY                     EMA REPORTED FLASH
                                          FLOODING OCCURRING AT
                                          PEACHERS MILL RD.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:43 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart47 min
Jul 1, 8:49 PM CDTTornado WarningOHXHouston36 min
Jul 1, 9:55 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Jul 1, 10:04 PM CDTSevere Thunderstorm WarningOHXSumner61 min
Jul 1, 10:35 PM CDTSevere Thunderstorm WarningOHXDavidson40 min
Jul 1, 10:41 PM CDTSevere Thunderstorm WarningOHXWilson34 min
Jul 1, 11:03 PM CDTFlash Flood WarningOHXDickson, Houston117 min
Jul 1, 11:12 PM CDTSevere Thunderstorm WarningOHXWilson48 min
Jul 1, 11:38 PM CDTSevere Thunderstorm WarningOHXDickson47 min
Jul 2, 12:13 AM CDTFlash Flood WarningOHXDavidson2 hr
Jul 2, 1:34 AM CDTFlash Flood WarningOHXDickson, Hickman2 hr
Jul 2, 5:27 AM CDTFlash Flood WarningOHXLewis2 hr
Jul 2, 7:13 AM CDTFlash Flood WarningOHXLewis107 min
Jul 2, 7:16 AM CDTFlash Flood WarningOHXLawrence104 min
Jul 2, 9:23 AM CDTFlash Flood WarningOHXMontgomery, Robertson3 hr

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.